MAUDE Adverse Event Report: STRYKER SPINE-US ACP1 LOCKING SCREW; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

STRYKER SPINE-US ACP1 LOCKING SCREW; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Catalog Number 48805000A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an acdf was being performed.After successfully implanting the plate and the 4 bone screws, the surgeon was inserting the final locking mechanism and tightening the threaded section.As the surgeon tightened it, the threaded section broke away from the locking plate.The surgeon had to remove the other locking mechanism, the 4 screws, and the cervical plate.The surgeon then had to implant a new plate, 4 screws, and 2 locking plates.The surgery ended successfully, without any further delay and without any injury to the patient.
 
Additional Manufacturer Narrative
Catalog#: 48805000a.Lot#: m-60890.Visual analysis, material analysis, device history review, complaint history review, risk assessment.The customer reported event was confirmed via visual inspection of the returned device.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Material analysis was performed and found that the examined fracture surface exhibited torsional ductile overload consistent with the reported event.The elemental composition was found to be consistent with the material listed on the print.No material or manufacturing defects were found.The most likely cause of the reported event was excessive torsional force applied to the locking screw during insertion as evidenced by the materials analysis performed.
 
Event or Problem Description

Brand Name
ACP1 LOCKING SCREW
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5665003
Report Number3004024955-2016-00050
Device Sequence Number10846988
Product Code KWQ
UDI-Device Identifier07613327122442
UDI-Public(01)07613327122442
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48805000A
Device Lot NumberM-60890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/18/2016
Supplement Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR